Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 239, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 12, 2010, 5:53 PM CDT for Lyon County, Minnesota. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2010, 5:53 PM CDT (22:53 UTC)
- Expired
- Aug 12, 2010, 6:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lyon County, MN
The radar
The Sioux Falls radar (KFSD), 129 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:00 PM CDT | TSTM WND DMG | Tracy, MN | TREE BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 3:22 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
771
WUUS53 KFSD 122253
SVRFSD
MNC083-122330-
/O.NEW.KFSD.SV.W.0239.100812T2253Z-100812T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
553 PM CDT THU AUG 12 2010
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LYON COUNTY IN SOUTHWEST MINNESOTA...
* UNTIL 630 PM CDT
* AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES WEST OF COTTONWOOD TO TRACY...
AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COTTONWOOD AROUND 600 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.
LAT...LON 4463 9559 4454 9558 4420 9559 4420 9561
4420 9578 4464 9591 4464 9561
TIME...MOT...LOC 2253Z 250DEG 32KT 4462 9577 4425 9565
WIND...HAIL 60MPH <1.00IN
$$
JM2 follow-up statements
104
WWUS53 KFSD 122309
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
609 PM CDT THU AUG 12 2010
MNC083-122330-
/O.CON.KFSD.SV.W.0239.000000T0000Z-100812T2330Z/
LYON MN-
609 PM CDT THU AUG 12 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LYON
COUNTY UNTIL 630 PM CDT...
AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COTTONWOOD TO 6 MILES NORTHEAST OF TRACY...MOVING EAST AT 35
MPH.
AT 0600 PM CDT, A 60 MPH WIND WITH TREE BRANCHES DOWN WAS REPORTED
IN TRACY WITH THESE STORMS.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN LYON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4463 9559 4454 9558 4420 9559 4420 9561
4420 9578 4464 9591 4464 9561
TIME...MOT...LOC 2308Z 250DEG 32KT 4466 9559 4429 9547
WIND...HAIL 60MPH <1.00IN
$$
JM595
WWUS53 KFSD 122322
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
622 PM CDT THU AUG 12 2010
MNC083-122332-
/O.EXP.KFSD.SV.W.0239.000000T0000Z-100812T2330Z/
LYON MN-
622 PM CDT THU AUG 12 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LYON COUNTY WILL
EXPIRE AT 630 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4463 9559 4454 9558 4420 9559 4420 9561
4420 9578 4464 9591 4464 9561
TIME...MOT...LOC 2322Z 250DEG 32KT 4470 9542 4433 9531
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:50 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 12, 3:50 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 PM CDT WED AUG 11 2010
.DISCUSSION...
ATTM...CURRENT HEAT INDICES HAVE EXTENDED JUST A BIT NORTH AND WWD
FROM OUR CURRENT ADVY. HOWEVER TO THE WEST...ELEVATED CONVECTION HAS
FIRED UP AND THE ASSOCIATED MID AND HIGH CLOUDS SHOULD HELP TO PUT
THE BREAKS ON ADDITIONAL HEATING...AT LEAST AROUND YANKTON AND THE
JAMES RIVER VALLEY. SO WL NOT EXPAND THE ADVY UP TOWARD MITCHELL SD.
OTHERWISE...THE AFOREMENTIONED CONVECTION ACCORDING TO THE 3KM HRRR
WL BE THE FOCUS FOR INTENSE CONVECTION LATE THIS AFTERNOON...MOVG
EWD THIS EVENING. BELIEVE THERE IS ENUF INSTABILITY AND WIND SHEAR
THAT THE CURRENT CAPPING WL BE RATHER EASILY OVERCOME...SO SPED UP
THE TIMING OF THE CONVECTION IN OUR FA TO MORE OF A LATE AFTN AND
EVENING EVENT. THE NATURE OF THE CONVECTION DOES LOOK FAIRLY
PROGRESSIVE...WITH H850-300MB WINDS AVERAGING 30 KTS EARLY THIS
EVENING. SO STILL BELIEVE THAT 1 TO 2 INCHES UNDER MOST CELLS IS
REASONABLE...WITH 3 INCH AMOUNTS VERY ISOLATED IF THE TSRA MOVES AS
EXPECTED AND DOES NOT TRAIN. THE LATE AFTN AND EARLY EVENING SVR WX
THREAT CANNOT BE MARGINALIZED. AS MENTIONED IN THE LATE MORNING
DISC...WIND SHEAR IS ASTOUNDING...WITH PRE CONVECTIVE NAM PARAMETERS
SHOWING OVER 70 KTS FOR EFFECTIVE TOTAL SHEAR AND VERY HIGH 0-1KM
AND 0-3KM HELICITY VALUES. 0-1KM STORM RELATIVE WIND IS 27.7 KTS. SO
ALL OF THESE PARAMETERS POINT TOWARD SIGNIFICANT ROTATING SUPERCELLS
WHICH WILL BE DISCRETE INITIALLY WEST OF I 29. AS FAR AS
INSTABILITY...ML CAPES ARE AVERAGING OVER 3000 J/KG...0-3KM EHI
VALUES OF 6.9 AND EVEN 0-1KM EHI VALUES OF 2.97. STILL...WITH THE
LACK OF DECENT WRMFNT IN THIS AREA...TORNADIC DEVELOPMENT WILL
PROBABLY BE MINIMAL. WE WILL WATCH FOR BOWING SEGMENTS AND LARGE
HAIL...EVEN WITH FREEZING LEVELS AROUND 14K FEET AGL...DUE TO STRONG
ROTATING UPDRAFTS. NO CHANGE TO THE FFA HEADLINES AS THAT AREA STILL
LOOKS ON TRACK FOR THE HEAVIEST RAINFALL. /MJF
TRICKY FORECAST TOMORROW AS RAIN CHANCES WILL LARGELY BE DEPENDENT
ON THE SPEED OF THE COLD FRONT MOVING THROUGH THE AREA. GFS SLIGHTLY
SLOWER THAN THE NAM...AND LEANED A LITTLE BIT MORE ON THE NAM THAN
THE GFS BASED ON UPPER LEVEL Q VECTORS. AIRMASS AHEAD OF THE FRONT
IS CERTAINLY UNSTABLE WITH 2500-3500 J/KG OF CAPE. THE LOW LEVEL
WIND FIELD IN THE NAM APPEARED TO BE CLOUDED OVER WITH CONVECTIVE
DEBRIS...BUT THE GFS STILL SHOWS SOME FAIRLY IMPRESSIVE SHEAR FOR
THIS TIME OF YEAR WITH A VEERING PROFILE IN THE WARM SECTOR. SHEAR
IS RELATIVELY WEAK IN THE 800-600 MB LAYER...BUT DRY AIR IN THIS
LAYER MAY HELP ACCELERATE THE DOWNDRAFT INCREASING THE THREAT FOR
DAMAGING WINDS. STILL HAVE A CAP TO WORK THROUGH...SO MAY AGAIN BE A
PERIOD IN THE LATE MORNING/EARLY AFTERNOON WHERE RELATIVELY SENSIBLE
WEATHER IS OCCURRING. WITH MORE CLOUD COVER AROUND THE AREA
THROUGHOUT THE DAY TOMORROW...TEMPERATURES SHOULD BE SLIGHTLY COOLER
KEEPING THE AREA BELOW HEAT ADVISORY CRITERIA.
THE FRONT IS EXPECTED TO MOVE SOUTH FRIDAY EVENING BECOMING MORE
EAST/WEST ORIENTED AS IT WORKS TO THE SOUTH. AS THIS OCCURS...LOW
LEVEL JET INCREASES FROM THE SOUTH INCREASING THE POTENTIAL FOR
BACKBUILDING AND TRAINING OF ECHOES....THOUGH THIS SHOULD MAINLY
OCCUR SOUTH OF THE FORECAST AREA. COOLER AND POTENTIALLY DRIER
CANADIAN HIGH PRESSURE WILL WORK INTO THE NORTHERN PLAINS THIS
WEEKEND. STILL MAY SEE SOME CUMULUS DEVELOP DURING THE LATE
AFTERNOON ON SATURDAY...ESPECIALLY IN THE SOUTHEAST. STEEP LAPSE
RATES IN THE 800-600 MB LAYER MAY CREATE AN OUTSIDE THREAT FOR
ELEVATED STORMS LATE IN THE DAY BUT CONFIDENCE IS LOW SO LEFT DRY
FORECAST AT THIS TIME.
FORECAST BECOMES MUCH MORE UNCLEAR NEXT WEEK AS MODELS ARE
DISAGREEING ON HOW STRONG THE INFLUENCE OF THE NORTHERN BRANCH OF
THE JET WOULD BE WRAPPING AROUND AN UPPER LEVEL LOW NORTH OF THE
GREAT LAKES REGION. THE ECMWF AND GEM ARE MUCH STRONGER WITH THE
NORTHERN STREAM USHERING DOWN MUCH COOLER AIR IN NORTHWEST FLOW
COMPARED TO THE GFS. HAVE RAN THE MIDDLE OF THE ROAD FOR NOW IN
TERMS OF TEMPS...TILL A SOLUTION BECOMES MORE CLEAR. MODELS STILL
SHOW SOME SEMBLANCE OF AN AGREEMENT WITH A WARM FRONT LIFTING
THROUGH THE AREA MONDAY NIGHT...AND AN INCREASING LOW LEVEL JET BOTH
TUESDAY AND WEDNESDAY NIGHTS AHEAD OF A COLD FRONT ON THURSDAY
NIGHT. HAVE ADDED POPS THROUGHOUT THE EXTENDED...BUT MAINLY TRIED TO
KEEP THEM FOCUSED IN THE 00-12Z TIME FRAME. IT APPEARS AS THOUGH
THESE STORMS WOULD BE LESS LIKELY TO PRODUCE HEAVY RAIN THAN THE
STORMS TONIGHT AND TOMORROW AS THE ENVIRONMENT APPEARS TO BE MUCH
DRIER.
&&
.AVIATION...
TSRA WL CERTAINLY BE A THREAT LATE THIS AFTERNOON AND EVENING. UNDER
THE HEAVY SHOWERS...SHORT TERM LIFR TO IFR CONDS ARE LIKELY. /MJF
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR IAZ012>014-
020>022.
FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING FOR IAZ001>003-012>014-020>022-031-032.
HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR IAZ031-032.
MN...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING FOR MNZ071-072-080-081-089-090-097-098.
NE...HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR NEZ013-014.
FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING FOR NEZ013-014.
SD...HEAT ADVISORY UNTIL 1 PM TO 8 PM CDT THURSDAY FOR SDZ070-071.
FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING FOR SDZ040-055-056-061-062-065>071.
&&Hazardous weather outlook, Aug 12, 11:25 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1125 AM CDT THU AUG 12 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1125 AM CDT THU AUG 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... LATE THIS AFTERNOON...SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP WEST OF INTERSTATE 29. IF THESE STORMS CAN DEVELOP THAT EARLY...ROTATING SUPERCELLS COULD PRODUCE HAIL AS LARGE AS TENNIS BALLS AS WELL AS ISOLATED TORNADOES. THE STORMS WILL THEN PROGRESS EASTWARD TO ALONG AND EAST OF INTERSTATE 29 THIS EVENING. THE SITUATION SHOULD THEN MORPH INTO CONVECTIVE COMPLEXES INSTEAD OF INDIVIDUAL CELLS. THIS MEANS HAIL SIZE WILL DECREASE TO HALF DOLLAR SIZE AND SMALLER...BUT THE POTENTIAL FOR STRAIGHT LINE WINDS OF 70 MPH OR GREATER WILL INCREASE. FLOODING... THUNDERSTORMS WILL LIKELY DEVELOP THIS EVENING OVER SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA...THEN LATER IN THE EVENING OVER NORTHWEST IOWA. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME WITH 1 TO 2 INCHES POSSIBLE...WITH MANY AREAS ALREADY SATURATED. RIVER FLOODING WILL CONTINUE ALONG THE JAMES RIVER FOR AN EXTENDED PERIOD. AREAS OF HEAVY RAINFALL TUESDAY HAVE ALSO RESULTED IN RENEWED RIVER FLOODING ALONG PARTS OF THE MISSOURI RIVER...AS WELL AS PARTS OF THE LOWER BIG SIOUX...LITTLE SIOUX...FLOYD AND OCHEYEDAN RIVERS IN NORTHWEST IOWA. EXCESSIVE TEMPERATURES... HEAT INDEX VALUES WILL APPROACH AND EXCEED 105 DEGREES ALONG AND SOUTH OF A VERMILLION TO SPENCER IOWA LINE. THE HOTTEST READINGS SHOULD BE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY ON FRIDAY...SOME OF WHICH COULD BECOME SEVERE...ESPECIALLY EAST OF INTERSTATE 29. A FEW OF THESE STORMS MAY ALSO CONTAIN HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 12, 4:59 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
459 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 S CROOKS 43.65N 96.81W
08/12/2010 MINNEHAHA SD LAW ENFORCEMENT
LARGE TREE DOWNED ON HIGHWAY
&&
RRYRHOLMLocal storm report, Aug 12, 5:04 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
504 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 4 SSW CROOKS 43.60N 96.83W
08/12/2010 MINNEHAHA SD LAW ENFORCEMENT
POWER LINES DOWN NEAR HIGHWAY 38 AND TEA/ELLIS ROAD
&&
RRYRHOLMLocal storm report, Aug 12, 5:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
516 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 2 WNW LAKE BENTON 44.27N 96.32W
08/12/2010 M60 MPH LINCOLN MN DEPT OF HIGHWAYS
&&
RRYRHOLMLocal storm report, Aug 12, 5:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
530 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST EDGERTON 43.87N 96.13W
08/12/2010 E70 MPH PIPESTONE MN TRAINED SPOTTER
WINDS RIPPED OFF ROOF OF BOWLING ALLEY
&&
RRYRHOLMLocal storm report, Aug 12, 5:35 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
535 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST HARDWICK 43.78N 96.20W
08/12/2010 E60 MPH ROCK MN TRAINED SPOTTER
3 TO 4 INCH BRANCHES DOWN
&&
RRYRHOLMLocal storm report, Aug 12, 5:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
545 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 3 WNW RUSSELL 44.34N 96.00W
08/12/2010 E60 MPH LYON MN TRAINED SPOTTER
&&
RRYRHOLMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:36 PM CDT | Severe Thunderstorm Warning | FSD | Pipestone, Rock | 39 min |
| Aug 12, 4:55 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon, Murray, Pipestone | 50 min |
| Aug 12, 5:08 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Murray, Nobles, Pipestone, Rock | 52 min |
| Aug 12, 5:13 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon, Murray, Pipestone | 47 min |
| Aug 12, 5:55 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Murray | 35 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.